Breast implants causing cancer?
Do you have breast implants?
Know of anyone who does?
Could this be causing cancer?
In a recent article published from the Medical Journal of Australia, it has revealed that there is a "causal link" between breast implants and a particular (rare) form of lymphoma called "breast implant - associated anaplastic large cell lymphoma". As a result there is a call for doctors to provide data about their follow up of breast implants to further investigate this. This lymphoma occurs on average 8 years after the implants are put in.
"Dr Ingrid Hopper, head of Drug and Devices Registries at Monash University and lead author of the MJA article, said that the registry was key in providing real world data on long term patient outcomes.
Dr Daniel Fleming, spokesperson for Australasian College of Cosmetic Surgery, said that the college supported the registry 100%.
"Professor Yoland Lim has been a staunch advocate for "being natural" since he started providing health care for Australians here in 1972, and this issue further accentuates the need to be respectful to the human body in its natural state and to have a natural approach to beauty.
If you or anyone you know is having any difficulty with breast implants, we urge you to see your treating doctor as soon as possible.
OVERUSE OF ANTIBIOTICS
When was the last time you had antibiotics? Was it really necessary?
A new study published by the Medical Journal of Australia describes the overuse of antibiotics. "New measures are needed to curb antibiotic prescribing" with GPs prescribing for "acute respiratory infections at 4 to 9 times the recommended rate.
"There are nearly 6 million respiratory infection cases in general practice annually, but this "far exceeded the 0.65-1.36 million prescriptions recommended by the Australian Therapeutic Guidelines".
What are the options to stay healthy?
OSTEOPOROSIS DRUG BANNED
The osteoporosis drug strontium ranelate (Protos) has been withdrawn from the market due to its risk of increasing the risk of cardiovascular events (eg heart attacks and strokes). The manufacturer (Servier) stated from "August 2017 .....it (will be) permanently discontinued".
Even a few years ago, in 2014, the TGA stated Protos was contraindicated (ie. not to be used at all) for patients already at cardiovascular risk and for immobile patients.
At peak usage in 2012 there were greater than 330,000 prescriptions for the drug but usage thereafter has decreased. With this amount of use it is a timely reminder that we should all be aware of potential side effects from prescription medications. If you are unsure please discuss with your GP.
Why are you taking Vitamin D? Is it really beneficial or are you just wasting your money, and making very expensive urine?
Patients ask "Dr should I be taking Vitamin D?" Professor Yoland Lim Health Care has an ethos that if you are relatively healthy, and can obtain nutrition from what you eat daily, then supplements are not absolutely required. Now a recent medical study of over 5000 patients from New Zealand has confirmed this. It concluded that Vitamin D does NOT reduce fractures and falls in patients. It went on to say: "Vitamin D do not confer overall benefit either in frail elderly people or in a healthy, ambulatory, general population".
Brisbane Associate Professor Rachel Neale also stated "Some GPs are pushing people to take fairly high supplements to get their (patient's) levels up to 75 or 100nnm/L, and that is actually not supported by what our guidelines suggest should happen".